Skip Navigation Links
Journal of Applied Nonlinear Dynamics
Miguel A. F. Sanjuan (editor), Albert C.J. Luo (editor)
Miguel A. F. Sanjuan (editor)

Department of Physics, Universidad Rey Juan Carlos, 28933 Mostoles, Madrid, Spain


Albert C.J. Luo (editor)

Department of Mechanical and Industrial Engineering, Southern Illinois University Ed-wardsville, IL 62026-1805, USA

Fax: +1 618 650 2555 Email:

Influence of Diffusion on Bio-chemical Reaction of the Morphogenesis Process

Journal of Applied Nonlinear Dynamics 4(2) (2015) 181--195 | DOI:10.5890/JAND.2015.06.007

M. Sambath; K. Balachandran

Department of Mathematics, Bharathiar University, Coimbatore 641046, India

Download Full Text PDF



This paper presents a mathematical strategy for exploring the dynamical behavior of bio-chemical model in temporal morphogenesis which is a generalization of the model studied by Gierer-Meinhardt. We here study the spatially homogeneous and non-homogeneous periodic solutions through all parameters of the system are spatially homogeneous. In order to verify our theoretical results, some numerical simulations are also carried out.


The second author is thankful to the DRDO, New Delhi for financial support to carry out this work.


  1. [1]  Berding, C. and Haken, H.(1981), Pattern formation in morphogenesis, Journal of Mathematical Biology, 14, 133-151.
  2. [2]  Gierer, A. and Meinhardt, H. (1972), Atheory ofbiological pattern formation, Kybernetik, 12, 30-39.
  3. [3]  Granero-Porati, M.I. and Porati, A. (1984), Temporal organization in a morphogenetic field, Journal of Mathematical Biology, 20, 153-157.
  4. [4]  Huang, X. (2001), A Mathematical Model in Morphogenetic Processes, Lectures on Mathematical Biology (Universida Simon Bolivar, Caracas, 2001).
  5. [5]  Huang, X. and Zhu, L. (2005), Limit cycles in a general Kolmogorov model, Nonlinear Analysis: Theory, Methods & Applications, 60, 1393-1414.
  6. [6]  Huang, X., Wang, Y., and Su, H. (2007), Limit cycles in morphogenesis, Nonlinear Analysis: Real World Application, 8, 1341-1348.
  7. [7]  Wang, S., Huang, X., Zhu, L., andVillasana, M. (2010), Hopf bifurcation and multiple limit cycles in biochemical reaction of the morphogenesis process, Journal of Mathematical Chemistry, 47, 739-749.
  8. [8]  Du, L. and Wang, M. (2010), Hopf bifurcation analysis in the 1-D Lengyel-Epstein reaction-diffusion model, Journal of Mathematical Analysis and Applications, 366, 473-485.
  9. [9]  Sambath, M., Gnanavel, S., and Balachandran, K. (2014), Bifurcation analysis of a diffusive predator-prey model with predator saturation and competition, Applicable Analysis, 92, 2439-2456.
  10. [10]  Sambath, M. and Balachandran, K. (2014), Bifurcations in a diffusive predator-prey model with predator saturation and competition response, Mathematical Methods in the Applied Sciences, DOI: 10.1002/mma.3106, 38, 785-798.
  11. [11]  Sivakumar, M., Sambath, M. and Balachandran, K.(2015), Stability and Hopf bifurcation analysis of a diffusive predator-prey model with Smith growth, International Journal of Biomathematics, 8, 1550013 [18 pages].
  12. [12]  Zhao, Z. and Song, X. (2007), Bifurcation and complexity in a ratio-dependent predator-prey chemostat with pulsed input, Applied Mathematics-A Journal of Chinese Universities, 22, 379-387.
  13. [13]  Yi, F., Wei, J., and Shi, J. (2009), Bifurcation and spatiotemporal patterns in a homogeneous diffusion predator-prey system, Journal of Differential Equations, 246, 1944-1977.
  14. [14]  Yi, F., Wei, J., and Shi, J. (2008), Diffusion-driven instability and bifurcation in the Lengyel-Epstein system, Nonlinear Analysis: Real World Applications, 9, 1038-1051.
  15. [15]  Hassard, B.D., Kazarinoff, N.D. and Wan, Y.H. (1981), Theory and Applications of Hopf Bifurcation, Cambridge University Press, Cambridge.
  16. [16]  Wang, X. and Wei, J. (2013), Diffusion-driven stability and bifurcation in a predator-prey system with Ivlevtype functional response, Applicable Analysis, 37, 752-775.